Logo Logo
Switch Language to German
Schreieder, Stefan (2018): Quadric surface bundles over surfaces and stable rationality. In: Algebra & Number Theory, Vol. 12, No. 2: pp. 479-490
Full text not available from 'Open Access LMU'.


We prove a general specialization theorem which implies stable irrationality for a wide class of quadric surface bundles over rational surfaces. As an application, we solve, with the exception of two cases, the stable rationality problem for any very general complex projective quadric surface bundle over P-2, given by a symmetric matrix of homogeneous polynomials. Both exceptions degenerate over a plane sextic curve, and the corresponding double cover is a K3 surface.